Journal of Differential Geometry

Isoperimetric and Weingarten surfaces in the Schwarzschild manifold

Simon Brendle and Michael Eichmair

Full-text: Open access


We show that any star-shaped convex hypersurface with constant Weingarten curvature in the deSitter-Schwarzschild manifold is a sphere of symmetry. Moreover, we study an isoperimetric problem for bounded domains in the doubled Schwarzschild manifold. We prove the existence of an isoperimetric surface for any value of the enclosed volume, and we completely describe the isoperimetric surfaces for very large enclosed volume. This complements work in H. Bray’s thesis, where isoperimetric surfaces homologous to the horizon are studied.

Article information

J. Differential Geom. Volume 94, Number 3 (2013), 387-407.

First available in Project Euclid: 11 June 2013

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Brendle, Simon; Eichmair, Michael. Isoperimetric and Weingarten surfaces in the Schwarzschild manifold. J. Differential Geom. 94 (2013), no. 3, 387--407. doi:10.4310/jdg/1370979333.

Export citation